I am 60 yr. old male & ex.smoker .After having undergone Quad. CABG in April, I have been on Aspirin 75 mg , besides Plavix 75 mg, Metprolol 50 mg twice daily , & Atorvastatin 10 mg with Ezitimibe 10 mg daily.
Since last 1 month, I have been taking COQ 10 dietary supplement .
Recently I hae been observing some blood disc. with stools & have stopped Aspirin & Plavix , atleast temporarily.
Cud it be a side effect to the blood thinners ?
Also , is it safe to discontinue Aspirin & Plavix ?
Any advice for me on the sub. ?
Do you have a history of blood clots? Under the present circumstances the risk is greater than the benefit of antiplatelet medication. The medication can cause excessive bleeding and sometimes the bleeding is not observed as it may be in between layers of tissue, etc.
With aspirin there can be bleeding within the stomach, and as it passes through the system there would not be any bright red coloration that you seem to indicate.
Contact your doctor. Plavix and aspirin is not recommended by AHA/ACC more than a year after a stent implant to avoid the possibility of blood clots. You probably should have been off plavix a year or so ago. I quite plavix after a year subsequent to a stent implant. Did not require weaning off, etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.